Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 14, NWS Raleigh, NC

June 16, 20095 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 16, 2009, 9:39 AM EDT for 5 counties in North Carolina. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2009, 9:39 AM EDT (13:39 UTC)
Expired
Jun 16, 2009, 11:30 AM EDT
In force
111 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Edgecombe County, NC, Franklin County, NC, Johnston County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 1.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 161339
FFWRAH
NCC065-069-101-127-195-161530-
/O.NEW.KRAH.FF.W.0014.090616T1339Z-090616T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
939 AM EDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  NASH COUNTY IN CENTRAL NORTH CAROLINA
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1130 AM EDT

* AT 932 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MINOR     
  FLOODING IN LOW LYING AREAS AND UNDERPASSES ACROSS THE WARNED      
  AREA. ADDITIONAL RAINFALL RANGING UP TO ONE INCH IS EXPECTED LATE  
  THIS MORNING. THIS RAIN WILL EXACERBATE FLOODING ALREADY IN        
  PROGRESS...AND POSSIBLY CAUSE FLOODING IN NEW AREAS.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WILSON...TARBORO...
  SARATOGA...LINWOOD...ELM CITY AND BAILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING EXTENDS THE WARNING ISSUED EARLIER THIS MORNING FOR 
THESE AREAS. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

&&

LAT...LON 3581 7736 3582 7739 3579 7748 3558 7781
      3558 7794 3568 7848 3582 7825 3589 7830
      3592 7836 3594 7835 3593 7735 3591 7734

$$

13
1 follow-up statement
000 
WGUS72 KRAH 161527
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1127 AM EDT TUE JUN 16 2009

NCC065-069-101-127-195-161533-
/O.EXP.KRAH.FF.W.0014.000000T0000Z-090616T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSTON NC-WILSON NC-EDGECOMBE NC-NASH NC-FRANKLIN NC-
1127 AM EDT TUE JUN 16 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM EDT FOR SOUTH
CENTRAL FRANKLIN...SOUTHERN NASH...SOUTHERN EDGECOMBE...WILSON AND
NORTHEASTERN JOHNSTON COUNTIES...

A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 600 PM EDT THIS EVENING. 
WHILE HEAVIER RAIN HAS DIMINISHED OVER THE AREA LATE THIS 
MORNING...THE GROUND IS NOW SATURATED AND CREEKS ARE RUNNING HIGH. 
AS SUCH...ADDITIONAL HEAVY RAINFALL THIS AFTERNOON WOULD CAUSE 
FLOODING TO RECUR RATHER QUICKLY. THOSE LIVING NEAR CREEKS AND 
STREAMS SHOULD MONITOR WATER LEVELS CLOSELY AND MONITOR NOAA WEATHER 
AND ALL HAZARDS RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER 
INFORMATION.

LAT...LON 3581 7736 3582 7739 3579 7748 3558 7781
      3558 7794 3568 7848 3582 7825 3589 7830
      3592 7836 3594 7835 3593 7735 3591 7734

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:22 AM EDT, 17 minutes earlier.

Area forecast discussion, Jun 16, 9:22 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
922 AM EDT TUE JUN 16 2009

.SYNOPSIS...
A FRONT WILL SETTLE JUST SOUTH AND WEST OF THE AREA TODAY... AS A
SERIES OF UPPER LEVEL DISTURBANCES PASSES OVER THE REGION. COOLER
AIR WILL PUSH IN FROM THE NORTHEAST THROUGH WEDNESDAY... RESULTING
IN BELOW NORMAL TEMPERATURES. THIS WET PATTERN WILL QUIET DOWN BY
FRIDAY AS STRONG HIGH PRESSURE ALOFT BRINGS HOT TEMPERATURES LATE IN
THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 920 AM...

ADDITIONAL QUARTER TO HALF INCH OF RAIN EXPECTED IN WAKE COUNTY
THIS MORNING WHICH WILL SLOW DRAINAGE OF CURRENT FLOOD WATERS.
HAVE EXTENDED THIS WARNING INTO EARLY AFTERNOON TO ACCOUNT FOR
THIS. WILL RETAIN FLOOD WATCH UNTIL AT LEAST EARLY AFTERNOON AND
REEVALUATE. 850 MILLIBAR FRONT SPLITS CENTRAL NORTH CAROLINA
NORTHWEST TO SOUTHEAST. THIS AREA AND POINTS NORTH A BIT MORE
FAVORED FOR POTENTIAL FLOODING AND HEAVY RAINS THIS AFTERNOON.

SOME SUNSHINE NEAR THE SOUTH CAROLINA BORDER AT THIS TIME. EXPECT
SOME BRIEF PEAKS AT THE SUN TO THE NORTH... HOWEVER NORTHEAST FLOW
AND LOW CLOUDINESS WILL HOLD TEMPERATURES BACK. HIGH TEMPERATURES
MOSTLY IN THE 70S BUT NEAR 80 IN THE SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
AS OF 330 AM TUESDAY...

FOR TONIGHT: THE 850 MB AND 700 MB FRONT WILL REMAIN STRETCHED NW
TO SE ACROSS CENTRAL NC... AS THE SURFACE FRONT CONTINUES TO BE
SHUNTED SOUTHEASTWARD BY THE SURFACE HIGH CENTERED JUST OFF THE NEW
ENGLAND COAST. THE COMPLICATIONS OF THE FORECAST FOR TODAY... WHICH
INCLUDE THE MODELS POOR DEPICTION OF LAST EVENINGS TN/AL MCS...
BLEED OVER INTO TONIGHTS FORECAST AS WELL. OF PRIMARY CONCERN IS A
POSSIBLE MCV... EMANATING FROM THE CURRENT MCS OVER MO... LIKELY TO
TRACK SE THROUGH NC TONIGHT. DESPITE WANING UPPER DIVERGENCE AND
DIMINISHING ISENTROPIC UPGLIDE... GIVEN THE VERY MOIST COLUMN IN
PLACE (PROJECTED PRECIPITABLE WATER OF 175-200% OF NORMAL) AND
FORCING PROVIDED BY THE MCV... WILL HOLD ONTO 40-50% CHANCE OF
SHOWERS TONIGHT. WEST-NORTHWESTERLY 850 MB WINDS JUST TO OUR WNW...
NOSING INTO WESTERN NC AND SOUTHWESTERN VA... INCREASE TO 25 TO 30
KNOTS TONIGHT WITH A GOOD 850 MB THETA-E GRADIENT ACROSS WESTERN
AND SOUTHERN NC... THUS THE POTENTIAL FOR BACKBUILDING SHOWERS
EXISTS THIS EVENING INTO TONIGHT. BUT INSTABILITY -- EVEN ELEVATED
-- IS LACKING... SO WILL REMOVE THE MENTION OF THUNDER. EXPECT
LOWS OF 62 N TO 69 S BASED ON CURRENT UPSTREAM TEMPS IN THE
BOUNDARY LAYER SOURCE REGION. ENE LOW LEVEL WINDS INTO CENTRAL NC
ARE LIKELY TO BE ENHANCED BY THE SURFACE LOW EXPECTED TO DEVELOP
OFF THE SOUTHEAST COAST ALONG THE FRONT.

FOR WEDNESDAY/WEDNESDAY NIGHT: THE MODELS GRASP OF SMALL-SCALE BUT
IMPORTANT FORCING MECHANISMS BECOMES INCREASINGLY TENUOUS HEADING
INTO MIDWEEK. MCS DEVELOPMENT IS VERY POSSIBLE OVER KS/MO AGAIN
TONIGHT... AND TRAJECTORIES SUGGEST THAT ANY RESULTING MCV MAY
IMPACT THE CAROLINAS WEDNESDAY OR WEDNESDAY NIGHT AS IT RIDES ATOP
THE RIDGE CENTERED OVER E TX AND LA. BUT THE NAM/GFS SOLUTIONS DO
NOT DEPICT SUCH DEVELOPMENT... THUS ITS DIFFICULT TO HAVE MUCH
CONFIDENCE IN THEIR PRECIPITATION AMOUNTS AND TIMING OVER NC.
EITHER WAY... MID LEVEL HEIGHTS ARE LIKELY TO FALL ACROSS THE
GREAT LAKES REGION... AND THE PARENT HIGH RESPONSIBLE FOR THE WEAK
SHORT-LIVED WEDGE EVENT IS EXPECTED TO SHIFT OUT OVER THE
NORTHWESTERN ATLANTIC. INCREASINGLY CYCLONIC MID LEVEL FLOW OVER
THE INTERIOR MIDATLANTIC AND A DISSIPATION OF THE WEDGE REGIME
WILL LEAD TO WEAK SURFACE TROUGHING AND LOW LEVEL MASS CONVERGENCE
OVER NC. INSTABILITY ALSO RETURNS ACROSS THE WESTERN AND SOUTHERN
CWA WITH MUCAPE OF 1500-2000 J/KG... AND DEEP LAYER SHEAR IS
AROUND 25-30 KNOTS. HOWEVER 850 MB FLOW IS HIGHLY DIFFLUENT ON
BOTH THE NAM AND GFS... SO WILL KEEP POPS AS A CHANCE EVERYWHERE
FOR NOW. LOW LEVEL THICKNESSES WILL HOLD BELOW NORMAL ESPECIALLY
OVER THE NORTHEAST CWA WITH THE RETREATING COOL AIR MASS. HIGHS
75-84. THE 850 MB TROUGH DROPS THROUGH THE CWA WEDNESDAY NIGHT AND
THE DOWNSLOPE FLOW HELPS CLEAR OUT MOST OF THE NORTHWESTERN CWA.
BUT THE GFS... WHICH APPEARS TO PICK UP ON AN MCV FROM A MO MCS
TONIGHT... BREAKS OUT WIDESPREAD CONVECTION OVER THE SOUTHEAST
CWA. WILL NOT GO ENTIRELY IN THIS DIRECTION AT THIS TIME... BUT
WILL KEEP A CHANCE OF SHOWERS AND STORMS IN THE SOUTHEAST CWA
THROUGH THE NIGHT. LOWS 65-70.

FOR THURSDAY: MID LEVEL HEIGHTS RISE ROUGHLY 30 M THROUGH THE DAY AS
THE RIDGE STARTS TO NOSE IN FROM THE SW. THE SURFACE PATTERN BECOMES
RATHER NEBULOUS BUT THE NAM/GFS/ECM/CANADIAN SHOW BAGGY TROUGHING
OVER THE COASTAL PLAIN. WITH FORECAST SOUNDINGS SHOWING UNIFORM
DRYING DOWN-TERRAIN NORTHWEST FLOW ABOVE THE BOUNDARY LAYER ACROSS
NC... WE SHOULD SEE VERY LIMITED COVERAGE OF CONVECTION... CONFINED
PRIMARILY TO ALONG/EAST OF HIGHWAY 1. RISING THICKNESSES SUPPORT
HIGHS OF 88-93 UNDER PARTLY SUNNY SKIES. -GIH

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 415 AM TUESDAY...

FOR THURSDAY NIGHT THROUGH SATURDAY: LOW LEVEL THICKNESSES RISE
MARKEDLY TO OVER 1435 M (THE AVERAGE OF THE GFS AND ECMWF) BY LATE
FRIDAY... WITH WEAK SURFACE TROUGHING AND WESTERLY 850 MB FLOW
PERSISTING. PRECIPITABLE WATER DROPS TO NEAR OR JUST BELOW NORMAL...
AND WITH INTENSE MID LEVEL RIDGING AND NO FORCING FOR ASCENT... WILL
GO WITH A DRY FORECAST THROUGH FRIDAY. STATISTICAL GUIDANCE HIGHS
HAVE BEEN RISING STEADILY THE PAST FEW RUNS... AND THICKNESSES
SUPPORT HIGHS IN THE MID 90S TO NEAR 100. GIVEN THESE TRENDS AND
GOOD MODEL AGREEMENT ON LOW LEVEL THERMAL STRUCTURE... WILL RAISE
FRIDAY HIGHS TO 96-100. RECORD HIGHS FOR JUNE 19TH ARE 102 AT RDU
AND 100 AT GSO (BOTH IN 1944). THEN ON SATURDAY... MID LEVEL
TROUGHING PROGRESSES THROUGH THE GREAT LAKES REGION AND FLOW ALOFT
OVER NC BECOMES GENTLY CYCLONIC. WEAK SURFACE TROUGHING AND WSW
BOUNDARY LAYER FLOW HOLDS THROUGH SATURDAY WITH LOW LEVEL
THICKNESSES STAYING ABOVE NORMAL... BUT THE ECMWF KEEPS THEM ABOVE
1430 M WHILE THE GFS DROPS THEM DOWN TO THE 1420 M VICINITY. WILL
SHOW A SLIGHT DIP IN HIGHS SATURDAY... TO 94-98... STILL NEAR RECORD
TERRITORY THOUGH. MOISTURE REMAINS UNIMPRESSIVE BUT AS TROUGHING
ALOFT DIGS OVER THE NORTHEAST AND MIDATLANTIC COAST WITH WELL
DEFINED SURFACE TROUGHING THROUGH NC... WILL BRING IN A SMALL CHANCE
OF THUNDERSTORMS SATURDAY AFTERNOON.

FOR SATURDAY NIGHT THROUGH MONDAY: LITTLE CHANGE NEEDED TO EXISTING
FORECAST. A STRONG MID LEVEL RIDGE BUILDS OVER THE SOUTHERN PLAINS
WHILE A TROUGH DIGS OVER THE NORTHEAST AND ALONG THE EAST COAST.
WILL KEEP THE TREND OF TEMPS DOWN TO JUST SLIGHTLY ABOVE NORMAL...
WITH POPS A BIT BELOW CLIMATOLOGY BASED ON THE LIMITED MOISTURE
AVAILABILITY. -GIH

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
AS OF 740 AM TUESDAY...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ARE TO
CONTINUE THROUGH AT LEAST LATE THIS MORNING INTO THE EARLY AFTERNOON
HOURS ACROSS THE AREA... AS A WARM SEASON COLD AIR DAMMING EVENT
TAKES PLACES AS A SURFACE RIDGE AXIS EXTENDS DOWN THE MID-ATLANTIC
REGION... INTO THE CAROLINAS. THE RESULTANT EAST-NORTHEAST SURFACE
WIND WILL DEPOSIT A SHALLOW LAYER OF COOL AND STABLE NEAR THE
SURFACE. MOIST AND WARM SOUTHERLY AIR WILL OVERRUN SHALLOW COOL AND
STABLE AIR NEAR THE SURFACE... RESULTING IN IFR TO LIFR CONDITIONS.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO END BY
EARLY AFTERNOON ACROSS THE AREA AS THE UPPER LEVEL DISTURBANCE MOVES
EAST OF THE AREA. HOWEVER... IFR/LOW END MVFR CIGS ARE EXPECTED TO
CONTINUE TODAY INTO THIS EVENING. ADDITIONAL UPPER LEVEL DISTURBANCES
ARE EXPECTED TRACK ACROSS THE REGION TONIGHT... ALLOWING FOR
SCATTERED SHOWERS TO OVERSPREAD THE REGION AGAIN. FOR NOW HAVE ADDED
SHOWERS TO THE TAFS... WITH CIGS EXPECTED TO DROP BACK INTO THE
IFR/LIFR CATEGORIES. ARE EXPECTED TO CONTINUE FOR MOST OF TODAY AND
THIS EVENING ACROSS THE AREA... AS UPPER LEVEL IMPULSES CONTINUE TO
TRACK ACROSS THE AREA INVOF A LOW TO MID LEVEL FRONTAL ZONE.

LOOKING AHEAD... RAIN AND/OR THE LIFR/IFR CONDITIONS COULD LINGER
INTO THE FIRST HALF OF WEDNESDAY...BEFORE AN IMPROVEMENT TO MVFR...
POSSIBLY VFR... BY WEDNESDAY AFTERNOON. FOG AND STRATUS COULD CAUSE
SOME AVIATION CONCERNS WEDNESDAY NIGHT...THURSDAY MORNING WITH
AFTERNOON CONVECTION POSSIBLE THURSDAY AFTERNOON.

&&

.CLIMATE...
HIGH TEMPERATURE RECORDS FOR RDU AND GSO:

JUNE 19TH:
RDU: 102 IN 1944
GSO: 100 IN 1944

JUNE 20TH:
RDU: 99 IN 1964
GSO: 99 IN 1963

JUNE 21ST:
RDU: 99 IN 1964
GSO: 100 IN 1964

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NCZ007>009-
021>027-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...BSD
CLIMATE...
Hazardous weather outlook, Jun 16, 4:43 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
443 AM EDT TUE JUN 16 2009

NCZ007>009-021>027-038>043-073>078-083>086-088-089-170845-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
443 AM EDT TUE JUN 16 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS AND OTHERS ARE ENCOURAGED TO REPORT ANY OBSERVED
FLOODING OR RAPID RISES IN CREEKS AND STREAMS TO LOCAL OFFICIALS
FOR RELAY TO THE NATIONAL WEATHER SERVICE.

NCZ010-011-028-170845-
WARREN-HALIFAX-EDGECOMBE-
443 AM EDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS TODAY MAY PRODUCE BRIEF HEAVY RAINFALL. AMOUNTS UP TO AN
INCH AN HOUR ARE POSSIBLE... WHICH COULD PRODUCE CONSIDERABLE
PONDING OF WATER ON ROADS... ESPECIALLY IN LOW LYING AREAS...
UNDERPASSES... AND IN CITIES AND TOWNS. OTHERWISE... HAZARDOUS
WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS AND OTHERS ARE ENCOURAGED TO REPORT ANY OBSERVED
STREET FLOODING OR RAPID RISES IN CREEKS AND STREAMS TO LOCAL
OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE.

GIH

In the hours before

Special weather statement, Jun 16, 6:15 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 AM EDT TUE JUN 16 2009

NCZ011-027-028-043-161200-
HALIFAX-NASH-EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...WILSON
615 AM EDT TUE JUN 16 2009

...SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT PORTIONS OF THE
NORTHERN COASTAL PLAIN THROUGH 8 AM...

AT 615 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF MODERATE TO HEAVY SHOWERS ACROSS PORTIONS OF THE
NORTHERN COASTAL PLAIN. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE
POSSIBLE THROUGH 730 AM.

SOME LOCATIONS TO BE AFFECTED INCLUDE... WILSON... ROCKY MOUNT...
NASHVILLE... ENFIELD... AND TARBORO.

EXCESSIVE RUNOFF WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...AS WELL AS HIGHWAYS...STREETS AND UNDERPASSES. DO NOT
DRIVE YOUR VEHICLE INTO AREAS WHERE WATER IS OVER THE ROADWAY.
MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING.

BSD
Local storm report, Jun 16, 6:37 AM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
637 AM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     FLASH FLOOD      2 SSW RALEIGH           35.79N 78.65W
06/16/2009                   WAKE               NC   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED 3 FEET OF WATER OVER THE
            INTERSECTION OF ST. MARYS STREET AND PEACE STREET IN
            RALEIGH.

&&

BSD
Local storm report, Jun 16, 7:39 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
739 AM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     FLASH FLOOD      2 ENE BAILEY            35.79N 78.08W
06/16/2009                   NASH               NC   DEPT OF HIGHWAYS

            PUBLIC REPORTS AND DOT REPORTS OF FLOODING NEAR WEST
            HORNE CHURCH ROAD AND CHRISTIAN ROAD.

&&

DJF
Local storm report, Jun 16, 8:21 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
821 AM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     FLASH FLOOD      4 SW RALEIGH            35.77N 78.69W
06/16/2009                   WAKE               NC   NWS EMPLOYEE

            SECTION OF AVENT FERRY ROAD BETWEEN GORMAN STREET AND
            VARSITY DRIVE CLOSED BY 1-2 FEET OF WATER.

&&

VINCENT
Local storm report, Jun 16, 8:37 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
837 AM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     FLASH FLOOD      6 S RALEIGH             35.73N 78.63W
06/16/2009                   WAKE               NC   TRAINED SPOTTER

            SPOTTER REPORTED 6 INCHES OF MOVING WATER OVER THE ROAD
            ON OLD GARNER ROAD SOUTH OF TRYON ROAD.

&&

ELLIS
Local storm report, Jun 16, 9:22 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
922 AM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      WILSON                  35.73N 77.92W
06/16/2009                   WILSON             NC   EMERGENCY MNGR

            FLOODING IN LOWLYING AREAS OF TOWN...2 RAILROAD
            UNDERPASSES ON US301...GLENDALE DRIVE AND FOREST HILLS
            ROAD. SEVERAL ACCIDENTS

&&

13

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:20 AM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 22 more9 hr
Jun 16, 6:08 AM EDTFlash Flood WarningRAHDurham, Wake3 hr
Jun 16, 6:45 AM EDTFlash Flood WarningRAHEdgecombe, Franklin, Johnston, Nash, Wilson3 hr
Jun 16, 7:37 AM EDTRiver Flood WarningRAHWake3 hr
Jun 16, 8:50 AM EDTFlash Flood WarningRAHWake3 hr
Jun 16, 12:20 PM EDTRiver Flood WarningRAHJohnston52 hr
Jun 16, 12:20 PM EDTRiver Flood WarningRAHJohnston26 hr

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.